Case Report

Acute Tumor Lysis Syndrome After Transcatheter Chemoembolization of Hepatocellular Carcinoma

Authors: IKRAM A. BURNEY MD, PhD

Abstract

ABSTRACT: Two cases of acute tumor lysis syndrome occurring in patients with hepatocellular carcinoma are reported. Both patients were treated with transcatheter chemoembolization. Tumor lysis syndrome was not anticipated in the first case and was diagnosed late. However, the second patient's syndrome was detected early and treated appropriately. Subtle changes in electrolytes may be missed because of aggressive hydration that many of these patients receive because of cisplatin therapy. I propose that all patients with large hepatoma, particularly those with a short history, be monitored closely for acute tumor lysis syndrome.

This content is limited to qualifying members.

Existing members, please login first.

If you have an existing account please login now to access this article or view your purchase options.

Purchase only this article ($15)

Create a free account, then purchase this article to download or access it online for 24 hours.

Purchase an SMJ online subscription ($75)

Create a free account, then purchase a subscription to get complete access to all articles for a full year.

Purchase a membership plan (fees vary)

Premium members can access all articles plus recieve many more benefits. View all membership plans and benefit packages.

References